IDEAS home Printed from https://ideas.repec.org/a/mth/ifb888/v1y2014i1p74-85.html
   My bibliography  Save this article

Fitting the Heston Stochastic Volatility Model to Chinese Stocks

Author

Listed:
  • Ahmet Goncu
  • Hao Yang

Abstract

In this article we investigate the goodness-of-fit of the Heston stochastic volatility model for the Shanghai composite index and five Chinese stocks from different industries with the highest trading volume. We have jointly estimated the parameters of the Heston stochastic volatility for the daily, weekly and monthly timescales model by employing a kernel density of the empirical returns to minimize the mean-squared deviations between the theoretical and empirical return distributions. We find that the Heston model is able to characterize the empirical distribution of Chinese stock returns at the daily, weekly and monthly timescales.

Suggested Citation

  • Ahmet Goncu & Hao Yang, 2014. "Fitting the Heston Stochastic Volatility Model to Chinese Stocks," International Finance and Banking, Macrothink Institute, vol. 1(1), pages 74-85, June.
  • Handle: RePEc:mth:ifb888:v:1:y:2014:i:1:p:74-85
    as

    Download full text from publisher

    File URL: http://www.macrothink.org/journal/index.php/ifb/article/view/5571/4719
    Download Restriction: no

    File URL: http://www.macrothink.org/journal/index.php/ifb/article/view/5571
    Download Restriction: no

    References listed on IDEAS

    as
    1. Adrian Dragulescu & Victor Yakovenko, 2002. "Probability distribution of returns in the Heston model with stochastic volatility," Quantitative Finance, Taylor & Francis Journals, vol. 2(6), pages 443-453.
    2. Heston, Steven L, 1993. "A Closed-Form Solution for Options with Stochastic Volatility with Applications to Bond and Currency Options," Review of Financial Studies, Society for Financial Studies, vol. 6(2), pages 327-343.
    3. Gilles Daniel & Nathan Joseph & David Bree, 2005. "Stochastic volatility and the goodness-of-fit of the Heston model," Quantitative Finance, Taylor & Francis Journals, vol. 5(2), pages 199-211.
    Full references (including those not matched with items on IDEAS)

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:mth:ifb888:v:1:y:2014:i:1:p:74-85. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Technical Support Office). General contact details of provider: http://ifb.macrothink.org .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.